Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Prescribed with adderall to manage ADHD. Having lower abdomen, groin pain after drinking. Reason?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5266 Questions
Hi. I was recently prescribed Adderall XR 40mg to manage ADHD symptoms. I took it for about three weeks as prescribed, but had terrible problems falling asleep. Stupidly, I self-medicated by drinking a lot of liquor almost every night to help me sleep. I finally decided I'd had enough two nights ago, tossed the Adderall and stopped drinking. I was sober yesterday and am sober today. However I'm now having the following symptoms: lower right abdomen/groin pain, a little bit of noticeable swelling in the upper right groin area, GI discomfort after eating and intermittent "burning" sensation at varying locations along the right abdomen. None of these are acute, but they are very bothersome. Do I have gastritis? Something else? What should I do? Thanks
Posted Wed, 6 Mar 2013 in Abdominal Pain
Answered by Dr. Sudhir Kumar 22 minutes later

Thank you for posting your query.

First of all, I would like to reassure you that your symptoms do not point to any serious illness.

The most likely cause of your symptoms is acidity due to gastritis, which in turn has resulted due to alcohol intake.

As you have stopped drinking, your symptoms would gradually subside in a few days. You may take rabeprozole to get faster relief from symptoms.

Right upper abdominal pain could also point to a mild inflammation of liver area (mild hepatitis), which is also common with drinking. Again it should subside in a few days. If it does not, you may do a liver function test (blood test).

In summary, there is no need to worry now, and you would soon improve.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor